Retinal cases & brief reports · 2023
BILATERAL UVEITIS AND HYPOTONY FOLLOWING TREATMENT WITH TOPICAL CIDOFOVIR.
ОбзорКлинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Santilli Christopher M, Koozekanani Dara, Armbrust Karen R
Аннотация
PURPOSE: To report a case of bilateral uveitis and hypotony associated with topical cidofovir treatment.
METHODS: Case report.
RESULTS: A 59-year-old diabetic man with HIV/AIDS presented with photophobia, ocular pain, and decreased vision. He was found to have bilateral hypotony, anterior uveitis, and serous choroidal detachments. Infectious disease workup, patient-reported history, and review of the patient's electronic medication list did not identify the etiology. Treatment with intensive topical corticosteroids led to resolution of uveitis and choroidal effusions within 3 months and resolution of hypotony within 9 months. Two years after his initial presentation, the patient developed acute recurrence of bilateral hypotony, anterior uveitis, and serous choroidal detachments shortly after intravenous cidofovir treatment. Careful reevaluation of the patient's outside medical records revealed that he had initiated treatment for rectal herpes simplex virus with compounded topical cidofovir one month before his initial presentation.
CONCLUSION: To our knowledge, this is the first reported case of topical cidofovir causing ocular toxicity. Compounded and topical medications, like cidofovir in this case, may not appear on a patient's electronic medication list, so a focused review of outside medical records may be beneficial when a particular medication toxicity is suspected.
METHODS: Case report.
RESULTS: A 59-year-old diabetic man with HIV/AIDS presented with photophobia, ocular pain, and decreased vision. He was found to have bilateral hypotony, anterior uveitis, and serous choroidal detachments. Infectious disease workup, patient-reported history, and review of the patient's electronic medication list did not identify the etiology. Treatment with intensive topical corticosteroids led to resolution of uveitis and choroidal effusions within 3 months and resolution of hypotony within 9 months. Two years after his initial presentation, the patient developed acute recurrence of bilateral hypotony, anterior uveitis, and serous choroidal detachments shortly after intravenous cidofovir treatment. Careful reevaluation of the patient's outside medical records revealed that he had initiated treatment for rectal herpes simplex virus with compounded topical cidofovir one month before his initial presentation.
CONCLUSION: To our knowledge, this is the first reported case of topical cidofovir causing ocular toxicity. Compounded and topical medications, like cidofovir in this case, may not appear on a patient's electronic medication list, so a focused review of outside medical records may be beneficial when a particular medication toxicity is suspected.